Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

June 9, 2012Collier County, Florida

NWS Miami, FL issued this special weather statement at Jun 9, 2012, 3:41 AM EDT for Collier County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2012, 3:41 AM EDT (07:41 UTC)
Expired
Jun 9, 2012, 4:15 AM EDT
In force
34 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2012-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2012-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1020 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WWUS82 KMFL 090741
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
341 AM EDT SAT JUN 9 2012

FLZ069-070-090815-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 
341 AM EDT SAT JUN 9 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL COLLIER COUNTY 

* UNTIL 415 AM EDT

* AT 335 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES WEST OF EVERGLADES CITY...AND MOVING
  EAST AT 25 MPH.

* THE STORM WILL AFFECT...
  EVERGLADES CITY...
  CARNESTOWN...
  COPELAND...
  OCHOPEE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT
SATURDAY MORNING FOR SOUTHERN FLORIDA.

LAT...LON 2608 8146 2596 8116 2580 8130 2581 8137
      2583 8137 2586 8142 2586 8148 2588 8148
      2588 8149 2586 8150 2586 8151 2587 8154
      2589 8155 2589 8157
TIME...MOT...LOC 0741Z 251DEG 21KT 2584 8144

$$
JR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 8, 9:01 PM EDT, 6 hours 40 minutes earlier.

Area forecast discussion, Jun 8, 9:01 PM EDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
901 PM EDT FRI JUN 8 2012

...WET WEATHER WILL CONTINUE TONIGHT OVER SOUTH FLORIDA...
...A FEW STRONG STORMS POSSIBLE TONIGHT OVER SOUTH FLORIDA...

.UPDATE...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTH
FLORIDA THIS EVENING. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP OVER THE AREA THROUGH THE OVERNIGHT HOURS...AS A SHORT
WAVE OVER THE EASTERN GULF OF MEXICO MOVES EAST ACROSS THE FLORIDA
PENINSULA. AT THE SAME TIME...THE SURFACE TROUGH WILL ALSO REMAIN
NEARLY STATIONARY OVER CENTRAL FLORIDA. THEREFORE...THE POPS WILL
BE RAISE TONIGHT WITH NUMEROUS POPS OVER THE NORTHWEST INTERIOR AND
WEST COAST METRO AREAS TO HIGH IN SCATTERED CATEGORICAL POPS OVER
THE REST OF THE CWA.

THERE COULD EVEN BE A FEW STRONG STORMS TONIGHT OVER THE CWA
ESPECIALLY WHERE THE LAND BREEZE SETS UP ALONG BOTH THE EAST AND
WEST COAST METRO AREAS. SO WILL CONTINUE TO MENTION A FEW STRONG
STORMS IN THE EVENING HWO PRODUCT. THE PRIMARY IMPACTS FROM THE
STORMS WILL BE FREQUENT LIGHTNING STRIKES...GUSTY WINDS...AND
LOCALLY HEAVY RAINFALL.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLAN.

&&
.UPDATE...54/BNB

.PREV DISCUSSION... /ISSUED 217 PM EDT FRI JUN 8 2012/

DISCUSSION...WATER VAPOR IMAGERY SHOWING WELL DEFINED MID LEVEL
TROUGH DIGGING INTO THE NW GOFMEX FROM S TX WHICH IS GENERATING
NUMEROUS CONVECTION OVER THE CENTRAL GULF. AT THE SAME TIME, A
LARGE SUBTROPICAL RIDGE IS LOCATED FROM THE WESTERN CARIBBEAN INTO
THE ATLANTIC WITH SFC RIDGE ACROSS THE EXTREME SOUTHERN
PENINSULA/NORTHERN FL STRAITS AND A STATIONARY FRONTAL BOUNDARY
DRAPED ACROSS N FL. ALL OF THESE SYSTEMS ARE COMBINING TO PROVIDE
A DEEP WSW FLOW OVER S FL WITH ABUNDANT TROPICAL MOISTURE BEING
PULLED FROM THE CARIBBEAN AND SOUTHEAST GULF WITH DEW POINTS IN
THE MID TO UPPER 70S. THERE WAS SOME MID LEVEL DRYING DEPICTED BY
THE 12Z MFL SOUNDING AND THIS ALLOWED FOR SOME CLEARING TO TAKE
PLACE WHICH IN TURN HAS AIDED IN THE DEVELOPMENT OF CONVECTION
OVER THE INTERIOR AREAS AND WILL ALSO FAVOR STRONGER STORMS TO
POSSIBLY PRODUCE SOME STRONG WIND GUSTS. THE THINNING CLOUD LAYER
HAS ALSO HELPED SFC TEMPERATURES TO CLIMB AROUND 90 AND A SEA
BREEZE IS DEVELOPING ALONG THE E CST AND THIS WILL ALSO ONLY ADD
FUEL TO THE ALREADY ONGOING CONVECTION.

A VERY LARGE MID LEVEL TROUGH WILL BEGIN TO MOVE INTO THE PACIFIC
NORTHWEST THIS WEEKEND AND THIS WILL KICK THE WESTERN MID LEVEL
TROUGH TO THE NORTHEAST INTO THE SOUTH CENTRAL GULF STATES WITH THE
CARIBBEAN RIDGE TO BEGIN BUILDING NORTHWARD. AS THESE TWO SYSTEMS
SHIFT NORTH, THIS WILL ALLOW FOR THE DEEP LAYER MOISTURE TO ALSO
SHIFT NORTH AND SOME DRYING IS ANTICIPATED ACROSS S FL OVER THE
WEEKEND AND A LOWERING TREND TO THE POPS WILL ENSUE. HOWEVER,
SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED WITH THE BEST
CHANCES OVER THE NORTHERN HALF OF THE REGION. AN EASTERLY FLOW IS
ALSO EXPECTED TO BEGIN SATURDAY AFTERNOON WHILE THE CONVECTION WILL
LIKELY BE ENHANCED ACROSS THE LAKE REGION AS SEA BREEZE BOUNDARIES
COLLIDE. AN EVEN DRIER TREND IS EXPECTED ON SUNDAY AS THE MID LEVEL
RIDGE CONTINUES TO BUILD OVER THE AREA AND THICKNESSES ARE ON THE
RISE. TEMPERATURES THEREFORE WILL ALSO BE ON THE RISE AND HIGHS ON
SUNDAY COULD APPROACH THE UPPER 90S OVER THE INTERIOR WEST AND
MAINLY LOWER 90S ELSEWHERE.

MID AND UPPER LEVEL HIGH PRESSURE IS EXPECTED TO REMAIN OVER OR NEAR
THE REGION THROUGH THE BEGINNING OF NEXT WEEK...WITH SURFACE HIGH
PRESSURE REMAINING ACROSS THE WESTERN ATLANTIC. THE UPPER LEVEL
TROUGH WILL MOVE SLOWLY EAST ACROSS LOUISIANA AND THE NORTHERN GULF.
SO LIGHT EASTERLY LOW LEVEL FLOW WILL CONTINUE...AND SEA BREEZE
INTERACTION WILL DICTATE SHOWERS AND STORMS. THE BEST CHANCE OF
STORMS WILL CONTINUE TO BE ACROSS THE GULF COAST AND INTERIOR. THE
UPPER LEVEL TROUGH WILL MOVE TOWARDS THE EASTERN GULF AND THE
FLORIDA PENINSULA ON TUESDAY...AND THEN REMAIN ACROSS THE NORTHEAST
GULF AND NORTHERN FLORIDA THROUGH THE END OF THE WEAK. THIS FEATURE
MAY HELP ENHANCE THE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
SLIGHTLY WEDNESDAY THROUGH THE END OF THE WEEK. HOWEVER...POPS ARE
EXPECTED TO REMAIN NEAR CLIMO AT LOW END CHANCE EACH DAY.
TEMPERATURES ARE ALSO EXPECTED TO BE NEAR NORMAL.

MARINE...THE WINDS WILL REMAIN BELOW 15 KNOTS TONIGHT THROUGH
THIS WEEKEND OVER ALL THE LOCAL WATERS...AS THEY SWING FROM A
SOUTH TO SOUTHWEST DIRECTION TODAY TO A EASTERLY DIRECTION THIS
WEEKEND. THE SEAS WILL ALSO REMAIN AT 4 FEET OR LESS OVER BOTH THE
ATLANTIC AND GULF WATERS THROUGH THIS WEEKEND. SO BOATING
CONDITIONS SHOULD BE GOOD OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS
TODAY INTO THIS WEEKEND.

FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  88  75  87 / 50 50 20 20
FORT LAUDERDALE  77  90  78  90 / 50 40 20 20
MIAMI            76  90  77  90 / 50 40 20 20
NAPLES           77  90  76  91 / 50 50 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...47/RGH
Hazardous weather outlook, Jun 9, 3:03 AM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
303 AM EDT SAT JUN 9 2012

AMZ610-630-FLZ063-066>075-168-172>174-092215-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
303 AM EDT SAT JUN 9 2012

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 AM...
...LOCALLY HEAVY RAINFALL POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO PUSH ACROSS SOUTH FLORIDA THROUGH THE MORNING HOURS. SOME OF
THESE STORMS COULD BE SEVERE. THE PRIMARY HAZARDS WILL BE FREQUENT
LIGHTNING STRIKES, STRONG GUSTY WINDS, HEAVY RAINFALL, AND LARGE
HAIL.

WIND: SOME THUNDERSTORMS MAY CONTAIN GUSTY WINDS UP TO 60 MPH.

HAIL: SOME THUNDERSTORMS MAY CONTAIN LARGE HAIL UP TO QUARTER
SIZE.

TORNADOES: WATERSPOUTS ARE POSSIBLE WITH THIS ACTIVITY, ESPECIALLY
OVER THE GULF WATERS. AN ISOLATED TORNADO ACROSS THE REGION ALSO
CANNOT BE RULED OUT.

FLOODING: SOME SHOWERS AND THUNDERSTORMS WILL CONTAIN VERY HEAVY
RAINFALL. THIS MAY RESULT IN MINOR FLOODING OF LOW LYING FLOOD PRONE
AREAS AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE
PRIMARY IMPACTS WILL BE LIGHTNING STRIKES, BRIEF GUSTY WINDS, AND
LOCALLY HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS ARE ENCOURAGED TO
REPORT HIGH WIND, HAIL, AND FLOODING TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 9, 2:09 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
209 AM EDT SAT JUN 9 2012

FLZ063-066-090645-
GLADES FL HENDRY FL
209 AM EDT SAT JUN 9 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN GLADES COUNTY
  NORTHWESTERN HENDRY COUNTY

* UNTIL 245 AM EDT

* AT 206 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES SOUTH OF MUSE...AND MOVING NORTHEAST AT
  25 MPH.

* THE STORM WILL AFFECT...
  MUSE...
  LA BELLE...
  ORTONA...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2670 8123 2669 8156 2695 8156 2704 8139
      2704 8128 2710 8127 2712 8124
TIME...MOT...LOC 0608Z 247DEG 20KT 2677 8152

JR
Special weather statement, Jun 9, 3:41 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
341 AM EDT SAT JUN 9 2012

FLZ069-070-090815-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
341 AM EDT SAT JUN 9 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL COLLIER COUNTY

* UNTIL 415 AM EDT

* AT 335 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES WEST OF EVERGLADES CITY...AND MOVING
  EAST AT 25 MPH.

* THE STORM WILL AFFECT...
  EVERGLADES CITY...
  CARNESTOWN...
  COPELAND...
  OCHOPEE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT
SATURDAY MORNING FOR SOUTHERN FLORIDA.

LAT...LON 2608 8146 2596 8116 2580 8130 2581 8137
      2583 8137 2586 8142 2586 8148 2588 8148
      2588 8149 2586 8150 2586 8151 2587 8154
      2589 8155 2589 8157
TIME...MOT...LOC 0741Z 251DEG 21KT 2584 8144

JR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 12:32 AM EDTSpecial Marine WarningMFL118 min
Jun 9, 1:34 AM EDTSevere Thunderstorm WarningMFLCollier41 min
Jun 9, 1:52 AM EDTTornado WarningMFLCollier23 min
Jun 9, 2:01 AM EDTSpecial Marine WarningMFL59 min
Jun 9, 2:09 AM EDTSpecial Weather StatementMFLGlades36 min
Jun 9, 2:16 AM EDTSevere Thunderstorm WarningMFLCollier, Glades, Hendry59 min
Jun 9, 2:55 AM EDTSpecial Marine WarningMFL73 min
Jun 9, 3:03 AM EDTSpecial Marine WarningMFL81 min
Jun 9, 3:08 PM EDTSpecial Weather StatementMFLBroward52 min
Jun 9, 3:14 PM EDTSevere Thunderstorm WarningMFLBroward30 min
Jun 9, 3:17 PM EDTSpecial Weather StatementMFLMartin28 min
Jun 9, 3:29 PM EDTSpecial Weather StatementMFLGlades31 min
Jun 9, 3:30 PM EDTSpecial Marine WarningMFL90 min
Jun 9, 3:46 PM EDTSpecial Weather StatementMFLPalm Beach29 min
Jun 9, 3:57 PM EDTSpecial Weather StatementMFLGlades48 min
Jun 9, 4:05 PM EDTAreal Flood AdvisoryMFLBroward34 min
Jun 9, 4:58 PM EDTSpecial Marine WarningMFL47 min
Jun 9, 5:19 PM EDTSpecial Weather StatementMFLBroward41 min
Jun 9, 6:45 PM EDTSpecial Weather StatementMFLCollier45 min
Jun 9, 7:22 PM EDTSevere Thunderstorm WarningMFLCollier38 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.